In addition to the usual right lower quadrant pain, during the past few weeks Pumpkin's Crohn's has been flaring up in her rectum and anus. Not nasty ulcers, abscesses and fistulas, but uncomfortable sores, blood when she wipes, painful defocation, small bumps in her anus, and inflammation on her MRI. She has been losing weight (down 8 lbs) and has lost her appetite. In order to keep this plate spinning, she has started Canasa suppositories at bedtime which she likens to putting a bullet up her butt backwards. She did it for a week and then reported that it was just making her sorer. She didn't do it one night and her right lower abdominal pain, that had been letting up, flared up again, so she thinks maybe it was helping that at least. I've been waiting at least 4 days to hear from the GI where to go from here. For now, she'd rather have the b-hole pain than the RLQ pain, so she's continuing the suppositories.
Yesterday I heard from the pediatric neurologist that Pumpkin's video EEG was abnormal. I knew it would be because we had to do it until she had a seizure. She found that Pumpkin has slowing in the frontal lobe and her seizures are coming from there. She thinks we should start a new medicine, Topamax. This is what freaks me out. It could give her medicine fog brain, abdominal pain, weight loss, worsen her depression, and make her have a hard time learning.
Right now P is already losing weight and has no appetite and is depressed. Every anti-seizure med she's ever had has made her suicidal :(. She told me last night that we'd better wait to start it because she's already pretty depressed, as in wanting to not live. Her depression med has been keeping things going okay until her EEG. She didn't have to do school for a week, then not much school over Thanksgiving week. Now she's doing it but it gets her down. For some reason school usually triggers these fatalistic thoughts.
Last year it was about this same time that we started her on Lamictal. All hell broke loose for 5 months until I finally realized everything had gone south when we started her new med. It took another couple months to get off of it. I REALLY don't want to go back there again. It would be fine if it helped me keep her seizure plate spinning nicely, but what if, in the process of doing trying to keep the seizure plate spinning, it leads to a bunch more problems, other plates wobbling and falling and crashing and, ultimately, Pumpkin wanting to end it all again? But what if we don't do it and her seizures get worse and she dies having a seizure or she becomes even more disabled?
I never thought I'd say this, but really the thought of considering cannabis for treating her seizures, poor appetite, etc is looking more and more desirable as an alternative. I've read that there is some that you can get that doesn't make you high... Would cannabis help me keep my plates all spinning?